MAUDE Adverse Event Report: SYSMEX CORPORATION, I SQUARE SYSMEX XN-10; AUTOMATED HEMATOLOGY ANALYZER

SYSMEX CORPORATION, I SQUARE SYSMEX XN-10; AUTOMATED HEMATOLOGY ANALYZER
Model Number XN-10
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The initial analysis of sid (b)(4) was judged "negative" with no ip messages.The sysmex xn-9100 instructions for use (ifu), chapter 11: checking detailed analysis information (data browser), section 11.5: ip messages, details the method in which the analyzer conveys its findings.Results without an error message are categorized as "positive" or "negative" based upon preset criteria, some of which are laboratory-defined.The system bases judgments on comprehensive surveys of numerical data, particle-size distributions, and scattergrams.Flags and messages, communicated through ip messages, indicate the analyzer's findings and notify of possible sample specific abnormalities.Any flag not generated indicates the criteria defined were not met.Chapter 11 further details ip message types, meanings, and judgment methods, and provides the default ip message settings.The user-defined setting for "thrombocytopenia" was not engaged at the default setting of plt value <60 x 10^3/ul.The initial analysis of sid (b)(4) generated a plt value of 49 x 10^3/ul.Had the analyzer been set to the manufacturer's default settings the suspect analyses would have been judged "positive" indicating the need for further review of the sample prior to result reporting.Chapter 15: technical information, section 15.2: system limitations and interfering substances, notes: "compromised samples, such as those not properly collected, stored, transported, or contain clots may cause misleading results.Always use good laboratory practices for inspecting specimens for acceptability and verifying results." a pre-analytical sample issue caused this event.The user is responsible for verifying sample integrity prior to analysis.No product deficiency was identified.
 
Event or Problem Description
The sample was analyzed generating a falsely decreased platelet (plt) result.The result was released to the medical team.Based on the falsely decreased plt result, the patient received an unnecessary head computed tomography (ct) scan.No patient harm was reported due to the head ct.This event is being reported because of the unnecessary diagnostic exposure from the head ct.

Brand Name
SYSMEX XN-10
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, hyogo 675-0 019
JA  675-0019
Manufacturer (Section G)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, hyogo 675-0 019
JA   675-0019
Manufacturer Contact
william haste
577 aptakisic rd
lincolnshire, IL 60069
2245439459
MDR Report Key14708108
Report Number1000515253-2022-00005
Device Sequence Number19377290
Product Code GKZ
UDI-Device Identifier04987562424214
UDI-Public(01)04987562424214(11)181210
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K112605
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberXN-10
Device Catalogue NumberAP795756
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2022
Initial Report FDA Received Date06/15/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/11/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age27 YR
Patient SexFemale